Flood, Elmore
- When
- April 1, 12:00 AM CST to April 3, 11:00 PM CST
- Where
- Elmore forecast zone
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.150, -86.867
April began on an active note hydrologically across north central Alabama. Heavy rainfall occurredacross much of north central Alabama through the 2nd of April, with rainfall totals of 2 to 5 inchescommon, especially in areas to the south of a Tuscaloosa to Birmingham to Anniston line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
April began on an active note hydrologically across north central Alabama. Heavy rainfall occurredacross much of north central Alabama through the 2nd of April, with rainfall totals of 2 to 5 inchescommon, especially in areas to the south of a Tuscaloosa to Birmingham to Anniston line. Localamounts of 8 to 10 inches occurred over the lower portions of the Alabama River basin below Selma.These rains produced mostly minor flooding on the lower Tallapoosa and Black Warrior Rivers, as wellas on the Tombigbee, Cahaba, Sucarnoochee and Alabama Rivers. Most of the flooding was minor, overflowing mostly farmlands and woodlands along these mainstreams. However, moderate floodingoccurred from around Selma downstream due to the locally heavy inflow that occurred from the veryheavy (8 to 10 inches) localized rainfall in these areas. In the Selma area, Bloch Park and theSelma Country Club experienced flooding, and some roads were closed in the area due to high water.Below Selma, flooding of some camps and cabins along the river occurred. Moderate flooding alsooccurred on the Tallapoosa River in the vicinity of the Tallapoosa Water Plant, flooding portionsof Lower Wetumpka Road. However, no reports of major damage from the flooding have been received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 11:20 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 PM CST THU MAR 31 2005 .UPDATE...DID A QUICK UPDATE TO ADJUST SOME TEMPERATURES ACROSS THE SOUTH. OTHERWISE...STORMS INCREASING RAPIDLY TO THE WEST/SOUTHWEST AND A BUSY OVERNIGHT IN STORE. WATCH JUST ISSUED TO OUR IMMEDIATE WEST AND EXPECT OTHER WATCHES EXTENDING INTO OUR AREA WITHIN THE NEXT FEW HOURS. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS THROUGH FRIDAY AFTERNOON. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CST THU MAR 31 2005 ALZ011>015-017>050-011330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A REPRIEVE FROM THE RAIN IS EXPECTED TO CONTINUE FOR CENTRAL ALABAMA THROUGH LATE EVENING...THEN ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED DURING THE OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE... WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT NO WIDESPREAD OUTBREAK IS EXPECTED. FLOODING/FLASH FLOODING IS A MAJOR CONCERN FOR CENTRAL ALABAMA. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED TO FALL ON ALREADY SATURATED GROUNDS BEFORE FRIDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE ISSUED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG WINDS MAY BE A CONCERN IN THE WAKE OF THE FRONT FRIDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AFTER NOON ON FRIDAY AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY TONIGHT.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446050.